I started about 3 weeks ago with the chantix program. I am experiencing many of the known side effects. Thinking about cutting the full dose in half. Anyone else try this? I am still smoking some but working on a total stop day next Monday
I took Chantix for a total of 3 weeks. I quit on Day 9 of Chantix and stopped one week into my quit. I had awful side effects! I never tapered. I just stopped. I am still quit with the help of this community and bunches of other things, over one year later. Everyone is different. I don't think there is a right way, wrong way, better way, etc. There is A way. Good luck no matter what you choose and we are here to support you hoping you turn your Day 1 into a Day WON!
Good morning! I have used Chantix twice to quit smoking. Once about 11 years ago and I stayed smoke free for 1 & 1/2 years. Second time was my recent and FINAL quit. Last cigarette smoked was on July 4th!
I experienced nausea, insomnia and vivid dreams in varying degrees while on the Chantix. None were severe enough to make me stop taking it though because I was determined this would be my final quit and the Chantix worked for me. Everyone is different though and if the side effects you are feeling are too severe to manage, I would suggest talking to your doctor about the dosing or even other quit options. Again, my side effects were bothersome but not as bothersome for me as smoking had become. So, if the medication is interfering with your daily life please talk to your doctor so that you can adjust your quit plan accordingly. You CAN DO THIS whether it is with Chantix or another method.
One thing I have read (and I have read a LOT) is you probably would be well advised not to cut the Chantix tablets in half. The manufacturer states not to do this and also you can usually determine what medications can be safely cut in half based on whether they have that "scoring" mark down the center. This generally means that the active ingredients can be expected to be equally distributed throughout the tablet/pill. Chantix does not have this scoring mark. Additionally, I have read some people have experienced an increase in the nausea when they split the tablets in two. Could be because of the "buffering" on the surface of the pill? I do not know. But, if you need to go to a 0.5 tablet I would suggest having the doctor prescribe that dosage for you.
Wishing you all of the best!
Like Tawny, I had some side effects but they were so mild that they didn't interfere with my daily life. DEFINITELY take with food, even if it's a just a couple of crackers. My issue came in that I don't eat until about 1:30 every day so the nausea that came with the morning dose just sucked... and I sucked it up. When I felt confident in my quit then I went to one pill a day (the blue 1 mg one) and only took it at night time after I ate. Then I just quit cold turkey after I felt like I was able to stave off any cravings on my own during the day. I developed a monster sinus headache/migraine shortly after going cold turkey (it was also during hurrican e Florence) so I started the 1 mg again and it did eleviate my headache to a large degree. Overall, the 4 weeks I took it, I only had a few nights of insomnia and no problems with dreams, depression or suicidal ideation.
Best of luck to you!
Retrieving data ...